Volume 17, issue 1 (2013)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
A cyclic extension of the earthquake flow I

Francesco Bonsante, Gabriele Mondello and Jean-Marc Schlenker

Geometry & Topology 17 (2013) 157–234
Abstract

Let T be Teichmüller space of a closed surface of genus at least 2. We describe an action of the circle on T ×T, which limits to the earthquake flow when one of the parameters goes to a measured lamination in the Thurston boundary of T. This circle action shares some of the main properties of the earthquake flow, for instance it satisfies an extension of Thurston’s Earthquake Theorem and it has a complex extension which is analogous and limits to complex earthquakes. Moreover, a related circle action on T ×T extends to the product of two copies of the universal Teichmüller space.

Keywords
anti-de Sitter, earthquakes, constant curvature surfaces, space-like surfaces
Mathematical Subject Classification 2010
Primary: 57M50
References
Publication
Received: 6 September 2011
Revised: 5 July 2012
Accepted: 13 August 2012
Published: 26 February 2013
Proposed: Benson Farb
Seconded: Walter Neumann, David Gabai
Authors
Francesco Bonsante
Dipartimento do Matematica
Università degli Studi di Pavia
Via Ferrata
1
I-27100 Pavia
Italy
http://www-dimat.unipv.it/~bonsante/
Gabriele Mondello
Università di Roma “La Sapienza”
Dipartimento di Matematica “Guido Castelnuovo”
Piazzale Aldo Moro 5
I-00185 Roma
Italy
http://www.mat.uniroma1.it/people/mondello/
Jean-Marc Schlenker
Institut de Mathématiques de Toulouse
Université Paul Sabatier
118 route de Narbonne
F-31062 Toulouse Cedex 9
France
http://www.math.univ-toulouse.fr/~schlenker/